Advertisement

Diflucan Overdose

In one reported case of a Diflucan (fluconazole) overdose, the patient experienced hallucinations and paranoid behavior. In studies with mice and rats, other overdose effects included decreased breathing, increased saliva production, and seizures. If you take too much Diflucan, your healthcare provider may induce vomiting, perform dialysis, or "pump the stomach."

Can You Take Too Much Diflucan?

Diflucan® (fluconazole) is a prescription antifungal medication. As with most medications, it is possible to take too much Diflucan. The specific effects of an overdose with Diflucan will likely vary, depending on a number of factors, including the dosage and whether it was taken with any other medications or substances.

Effects of an Overdose of Diflucan

In one reported case of a Diflucan overdose, an adult who had taken 8200 mg of the medication experienced hallucinations and paranoid behavior. The patient was hospitalized, and the symptoms improved within two days. In studies with mice and rats, an overdose caused the following problems:
  • Decreased movement
  • Decreased breathing
  • Droopy eyelids
  • Watery eyes
  • Increased saliva production
  • Urinary incontinence
  • Blue skin
  • Seizures
  • Loss of life.

Treatment for a Diflucan Overdose

The treatment for an overdose with Diflucan will vary. If the overdose was recent, a healthcare provider may give certain medicines to induce vomiting or place a tube into the stomach to "pump the stomach. In some cases, dialysis may be useful for removing the medication from the blood. Treatment will also involve supportive care, such as monitoring vital signs.
It is important that you seek medical attention immediately if you believe that you may have taken too much Diflucan.
Last reviewed by: Kristi Monson, PharmD
Advertisement
7 Natural Ways to Reduce Your Cancer Pain